Nebraska, 2011Flooding in Nebraska, June 22, 2011
June 22, 2011 · NWS LBF · 2 events in 2 counties and zones
Heavy rainfall caused the Frenchman creek in Hayes county and the Elkhorn river in Holt county to flood on June 22nd, 2011.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused the Frenchman creek in Hayes county and the Elkhorn river in Holt county to flood on June 22nd, 2011.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 22, 2:46 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 2:46 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CDT WED JUN 22 2011
.DISCUSSION...
VERTICALLY STACKED LOW PRESSURE SYSTEM WILL CONTINUE
IT/S SLOW TREK OFF TO THE EAST AWAY FROM THE AREA TODAY...AND BY
EARLY THIS EVENING IT SHOULD BE CENTERED IN SOUTHERN WISCONSIN.
WIND WILL CONTINUE TO BE AN ISSUE THIS MORNING...ESPECIALLY ACROSS
EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA...WHERE NAM MODEL 500
METER WINDS ARE FORECASTED TO BE AROUND 28 KTS. COULD BRIEFLY TOUCH
LOW END WIND ADVISORY CRITERIA AROUND ONEILL MID TO LATE
MORNING...BUT NOT EXPECTING IT TO LAST LONG WITH WINDS DIMINISHING
BY THIS AFTERNOON. AFTER COORDINATION WITH THE HASTINGS AND OMAHA
OFFICES...HAVE SIDED TOWARD NO WIND HEADLINES DUE TO THE FACTORS
MENTIONED. KEPT IN A SLIGHT CHANCE OF SHOWERS ACROSS HOLT AND BOYD
COUNTIES THIS MORNING AS A LOBE OF ENERGY WRAPS SOUTH ACROSS THE
AREA ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM...BUT THAT WILL
HAVE MOVED SOUTHEAST OF THE AREA BY THIS AFTERNOON WITH SHOWER
CHANCES DWINDLING. CLOUDS WILL BE ANOTHER STORY...AS A
STRATOCUMULUS DECK HANGS TOUGH INTO THE AFTERNOON HOURS WITH THE
COLD AIR ALOFT. FURTHER SOUTHWEST HOWEVER...WARMER TEMPS ALOFT
WILL EQUAL LESS CLOUD COVER FROM THE PANHANDLE THROUGH SOUTHWEST
NEBRASKA. HERE...TEMPS WILL BE QUITE WARM COMPARED TO THE LAST
COUPLE OF DAYS...WITH HIGHS AROUND 80. FURTHER NORTHEAST WITH MORE
CLOUDS...LOWER TO MID 70S SHOULD BE THE RULE. SKIES SHOULD CLEAR
TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE AREA. TEMPS WILL BE
QUITE COOL AS WELL...WITH LOWER 50S LIKELY MOST SPOTS UNDER THE
CLEAR SKIES AND LIGHT WIND CONDITIONS. WOULDN/T BE SURPRISED TO
SEE A FEW READINGS SLIP INTO THE UPPER 40S IN THE TYPICAL COLD
SPOTS LIKE RIVER VALLEYS.
THURSDAY SHOULD BE A NICE DAY...AS TEMPERATURES CONTINUE TO WARM
/HIGHS 75 TO 85 DEGREES/ AND WIND SHIFT TO THE SOUTHEAST. THESE
SOUTHEAST WINDS WILL START TO DRAW GULF OF MEXICO MOISTURE NORTH
INTO THE AREA...AND AS A LLJ DEVELOPS THURSDAY NIGHT WAA RAMPS UP
AND CONDITIONS BECOME QUITE UNSTABLE ALOFT. THE STAGE APPEARS SET
FOR AT LEAST SOME ISOLATED ELEVATED THUNDERSTORMS LATE THURSDAY
NIGHT...AND HAVE ADDED TO THE FORECAST ALONG AND WEST OF HIGHWAY
83. MOISTURE AND INSTABILITY CONTINUE TO INCREASE FRIDAY...AND
THUNDERSTORMS LIKELY THE RESULT FRIDAY AFTERNOON AND NIGHT. MOIST
EASTERLY SURFACE WINDS BENEATH MODERATELY STRONG WESTERLY MID
LEVEL FLOW WILL ALLOW SOME OF THE STORMS TO ROTATE AND BECOME
SEVERE. WILL ALSO WATCH THE POTENTIAL FOR MCS DEVELOPMENT AND
HEAVY RAINFALL FRIDAY NIGHT...AND HAVE BUMPED POPS UP A LITTLE.
MUCH OF THE SAME CONTINUES FOR THE WEEKEND...AS A WARM FRONT
ANCHORS ITSELF JUST SOUTH OF THE AREA. THIS WILL KEEP THE AREA IN
A SOUTHEAST MOIST AND UNSTABLE SURFACE FLOW. THUNDERSTORM CHANCES
LOOK DECENT THROUGH MUCH OF THE WEEKEND...AND HAVE RAISED POPS
SOME. OTHERWISE IT WILL BE RATHER WARM AND HUMID...WITH HIGHS IN
THE 80S AND LOWS IN THE 60S.
DIFFERENCES BEGIN TO SHOW UP NEXT WEEK BETWEEN THE GFS AND ECMWF.
THE ECMWF IS CONSISTENTLY BUILDING THE UPPER LEVEL RIDGE NORTH
INTO NEBRASKA...WHILE THE GFS KEEPS THIS FEATURE MORE TO THE
SOUTHEAST. IF THE ECMWF VERIFIES...THEN IT WILL TURN DOWN RIGHT
HOT AND DRY. THE GFS WOULD BE A WARM AND PERHAPS WETTER
SCENARIO...AS WE WOULD REMAIN IN THE RING OF FIRE. FOR NOW WILL
KEEP IT DRY AND FAIRLY WARM WITH HIGHS IN THE 80S.
&&
.AVIATION...
VFR CONDITIONS THE NEXT 24 HOURS AS THE MAIN LOW PRESSURE SYSTEM
CONTINUES TO PUSH FURTHER AWAY FROM THE AREA AND HIGH PRESSURE FILLS
IN BEHIND. STILL HAVE A TIGHT PRESSURE GRADIENT AND WILL SEE GUSTY
NORTHWEST WINDS THROUGH EARLY EVENING. WINDS BECOME LIGHT AND
VARIABLE AFTER SUNSET. STEEP LAPSE RATES WILL RESULT IN A BKN CU
FIELD DURING AFTERNOON...HOWEVER SHOULD BE AROUND 6K TO 7K FT AGL.
&&
.HYDROLOGY...
RECENT HEAVY RAINFALL HAS CAUSED NUMEROUS RIVERS TO RISE...SOME
SIGNIFICANTLY. THE FRENCHMAN CREEK AT PALISADE IS CRESTING EARLY
THIS MORNING AROUND THE RECORD LEVEL OF 8.8 FEET. THE WATER IS
EXPECTED TO RECEDE QUICKLY...FALLING BELOW FLOOD STAGE BY MID
AFTERNOON. THE SOUTH PLATTE...NORTH PLATTE...AND PLATTE RIVERS ARE
SEEING ONLY SLIGHT RISES DUE TO THE RAINFALL. THE NORTH PLATTE AND
PLATTE RIVERS CONTINUES TO BE WELL ABOVE FLOOD STAGE...DUE TO THE
RELEASES FROM RESERVOIRS IN WYOMING AND LAKE MCCONAUGHY. A FLOOD
WARNING WAS ISSUED FOR THE ELKHORN RIVER...IN HOLT COUNTY...AS THE
GAGE NEAR ATKINSON IS ON THE RISE. FORECAST IS FOR A CONTINUED RISE
FOR THE NEXT DAY OR TWO...CRESTING AT MINOR FLOOD LEVELS. WILL
MONITOR FOR THE EFFECTS ON DOWNSTREAM GAGES THROUGH THE WEEK. ALSO
WILL NEED TO WATCH IN A COUPLE OF DAYS AS ACTIVE WEATHER RETURNS TO
THE AREA. FLASH FLOOD GUIDANCE WILL BE LOW AS GROUND IS SATURATED.
HPC HAS ALREADY OUTLOOKED PORTIONS OF NORTH CENTRAL FOR A SLIGHT
RISK OF EXCESSIVE RAINFALL IN THE DAY 3 OUTLOOK.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
DISCUSSION...TAYLOR
AVIATION...MASEK
Hazardous weather outlook, Jun 22, 4:11 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
511 AM CDT WED JUN 22 2011
NEZ004>010-022>029-035>038-056>059-069>071-094-231015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
511 AM CDT WED JUN 22 2011 /411 AM MDT WED JUN 22 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
RECENT HEAVY RAINFALL HAS LED TO INCREASED FLOWS ON SOME
RIVERS...CREEKS AND STREAMS. THE NORTH PLATTE RIVER AND PLATTE
RIVER HAVE SEEN SLIGHT RISES TO ONGOING FLOODING. THE FRENCHMAN
CREEK AT PALISADE WILL CREST AT RECORD LEVELS THIS MORNING. THE
ELKHORN RIVER IN CENTRAL HOLT COUNTY IS RISING TO MINOR FLOOD
STAGE TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES RETURN TO THE AREA THURSDAY NIGHT AND
CONTINUE THROUGH THE WEEKEND. A SLIGHT RISK FOR SEVERE WEATHER IS
ANTICIPATED FOR FRIDAY...WITH LARGE HAIL THE MAIN
THREAT...HOWEVER DAMAGING WINDS AND A TORNADO OR TWO CAN NOT BE
RULED OUT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
MASEK
Flood, Hayes
- When
- June 22, 6:52 AM CST
- Where
- Hayes County, 1 mi E of Hamlet to 1.08 mi ESE of Hamlet
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.380, -101.211
Hayes county emergency manager reported that county roads 359A and 727 have water running across them due to flooding from the Frenchman creek.
Flood, Holt
- When
- June 22, 7:10 AM CST
- Where
- Holt County, 1 mi SW of Atkinson to 0.49 mi SSW of Atkinson
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 42.520, -98.984
The rodeo grounds on the south edge of Atkinson has water backed up into it due to flooding from the Elkhorn river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 22, 20111 death · 2 injured · $100,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flood in Kentucky, June 22, 2011$800,000 · EF2 · 8 events
- Heavy Rain in New York, June 22, 20111 death · 1 event
- Flash Flooding in North Dakota, June 22, 2011$6.0 million · 2 events
- Flood and Hail in Michigan, June 22 to 23, 20111 injured · $129,000 · 1.75 in hail · 38 events
- Damaging Winds in Georgia, June 22, 2011$158,000 · 52 kt wind · 10 events
- Flooding in California, June 22 to 25, 2011$77,000 · 4 events
- Flash Flood and Damaging Wind in Texas, June 22 to 23, 2011$40,000 · 57 kt wind · 7 events
- Damaging Winds in Alabama, June 22, 2011$36,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Alabama, June 22 to 24, 2011$29,000 · 1 in hail · 8 events
- Hail and Damaging Winds in North Carolina, June 22, 2011$24,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 22, 2011$27,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312715, 312717.